Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Taking Seroquel. Prescribed Tamadol for chronic pain. Had pychological side affects. Interactions between Seroquel and Tramadol?

Dec 2014
User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 4145 Questions
My husband has been taking Seroquel for many years. Have found out this is not for long term use. He ispresently cutting his 150 mg. in half to get off of them. He was recently perscribed Tamadol 50 mg. for chronic pain. He has had some troubling pychological side affects, and a difficult time eating. He also was recently perscribed Cymbalta for depression and felt very strange and paranoid. He only took the Cymbalta for a few days and then quit. He had been on Opiates for many years and weaned himself off last year, but his pain caused him to seek other relief. We are concerned about interactions between the Seroquel and the Tramadol. He has been self medicating with 3-4 beers a night also, which I have been very worried about. Your thoughts in this would be appreciated. Thanks
Posted Tue, 15 Oct 2013 in Mental Health
Answered by Dr. Seikhoo Bishnoi 32 minutes later
Brief Answer:

Detailed Answer:
Welcome to XXXXXXX

Seroquel is Qutiapine and this is a second generation anti-psychotic drug.

Tremadol is an opioid drug and a good analgesic. It is known to cause dependence but risk of abuse is not very high.

Cymbalta is duloxetine and it is an SNRI drug. When the drug is started for first few days it can cause a little increase in anxiety and restlessness but after few days the side effects go by own.

Now coming to your queries and concerns-

- Seroquel or qutiapine is a safe drug and it don't cause dependence. It is a safe drug and free of serious side effects. It can be prescribed for long periods of time. It is not a drug of abuse.

- Tremadol is good analgesic, but I will advise him to take this drug for short periods of time only as there is risk of dependence and development of tolerance. For short term relief of pain he can take this drug without any fear.

- There are no significant interactions between Seroquel and Tremadol. Both drugs can be used simultaneously.

> I would advise him to not to take beers as alcohol is a psychoactive substance and it can deteriorate the condition. He should avoid alcohol or any other substance of abuse.

> There is no harm in taking seroquel, the drug will improve his symptoms and he will feel better.

Hope this helps you, if you have more questions you can ask again.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor